Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 14, 2007, 1:43 PM CDT for Jefferson Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2007, 1:43 PM CDT (18:43 UTC)
- Expired
- May 14, 2007, 2:15 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jefferson Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 141843
SVRLIX
LAC051-141915-
/O.NEW.KLIX.SV.W.0063.070514T1843Z-070514T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CDT MON MAY 14 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
AVONDALE...
* UNTIL 215 PM CDT
* AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR HARAHAN...OR ABOUT NEAR AVONDALE...AND
MOVING NORTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAGGAMAN BY 155 PM CDT...
METAIRIE BY 205 PM CDT...
KENNER BY 215 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2988 9023 2991 9026 3004 9027 3005 9026
3002 9014 3000 9013 2993 9014 2992 9007
2990 9007 2985 9016
$$
241 follow-up statement
000
WWUS54 KLIX 141908
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
207 PM CDT MON MAY 14 2007
LAC051-141917-
/O.EXP.KLIX.SV.W.0063.000000T0000Z-070514T1915Z/
JEFFERSON LA-
207 PM CDT MON MAY 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON PARISH EXPIRES AT
215 PM CDT...
THE THUNDERSTORM IS MOVING INTO ST CHARLES PARISH AND SHOULD BE OUT
OF JEFFERSON PARISH BY 215 PM.
REPORT ANY HAIL...WIND DAMAGE OR FLOODING TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATEHR SERVICE.
LAT...LON 2988 9023 2991 9026 3004 9027 3005 9026
3002 9014 3000 9013 2993 9014 2992 9007
2990 9007 2985 9016
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:22 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 14, 12:22 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1222 PM CDT MON MAY 14 2007 .UPDATE... MOST OF CENTRAL AND SOUTH LA AND THE SOUTHWEST TIP OF MS ARE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. NUMEROUS FACTORS ARE IN PLACE TO SUPPORT POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. LCH AND LIX SOUNDINGS HAVE A NEARLY IDENTICAL TEMPERATURE PROFILES AND SHOW A CONTINUATION OF STEEP LAPSE RATES THAT HAVE BEEN IN PLACE THE LAST FEW DAYS. THIS FACTOR ALONE WOULD FAVOR AT LEAST A FEW STORMS BRIEFLY REACHING SEVERE LEVELS. LOCAL SOUNDING ANALYSIS TECHNIQUES ALSO SHOW POTENTIAL FOR DAMAGING WIND GUSTS OVER 60 MPH ALONG WITH HAIL UP TO AROUND ONE INCH IN DIAMETER. LIKE YESTERDAY...THE COMBINATION OF THE SEA AND LAKE BREEZES WILL ASSIST WITH CONVECTIVE DEVELOPMENT. HOWEVER...TODAY THE SEA BREEZE WILL ALSO COINCIDE WITH A STRONGER THAN TYPICAL MARINE LAYER FLUX AND WIND CONVERGENCE AS NOTED IN CURRENT OBSERVATIONS. THERE WILL ALSO BE DIFFERENTIAL HEATING ON THE EDGE OF THICKER STRATOCUMULUS AND CUMULUS CLUSTERS. THE MODELS ALSO SHOW DECENT CONVERGENCE AT 925 AND 850 MB WITH EVEN A LOW CENTER POSSIBLY MOVING ACROSS THE FORECAST AREA. THERE MAY BE OTHER POSITIVE OR NEGATIVE FACTORS NOT CONSIDERED IN THIS DISCUSSION...BUT THERE IS ENOUGH POSITIVE TO INCLUDE THE SLIGHT RISK OF SEVERE IN THE GRIDS AND TEXT PRODUCTS. HAVE ALSO INCREASED POPS ACROSS MOST OF THE AREA SINCE THE MODELS HAVE BEEN UNDERPLAYING POPS IN THE ACTIVE CONVECTIVE AREAS THE LAST FEW DAYS. AVIATION... THE KBTR AND KMSY AND SURROUNDING AREA TERMINALS MAY SEE SEVERE THUNDERSTORMS THIS AFTERNOON. THE MOST COMMON WIND GUSTS WILL BE IN THE 30 TO 40 KNOT RANGE...BUT IS A CHANCE FOR GUSTS TO NEAR 50 KNOTS LIKE WHAT OCCURRED IN KGPT YESTERDAY. HAVE FROM THE SOUTHEAST GA/NORTHEAST FL WILDFIRES IS MAKING ITS MOVE WEST AND HAS REACHED THE PEARL RIVER AND KASD. HAZY CONDITIONS FROM SMOKE WILL REDUCE VISIBILITES DOWN TO 3 TO 5 MILES AT TIMES THIS AFTERNOON AS FAR WEST AS I-55...AND NEAR KBTR AND THE ATCHAFALAYA RIVER. SOME THUNDERSTORMS WILL PRODUCE TROPICAL DOWNPOURS THAT WILL REDUCE VISIBILITIES BELOW ONE MILE. && .PREV DISCUSSION... /ISSUED 220 AM CDT MON MAY 14 2007/ SYNOPSIS... SURFACE BOUNDARY HAS LOST ITS PUNCH ALONG THE COAST. MOST PRECIPITATION HAS DIED OUT FOR THE NIGHT...BUT WILL HAVE TO WATCH FOR FOG IN AREAS THAT RECEIVED RAIN DURING THE AFTERNOON. TEMPS AT 07Z RANGE FROM UPPER 60S TO MIDDLE 70S. DEWPOINTS MAINLY IN THE 60S...WITH ANY REAL DRY AIR BOTTLED UP TO THE NORTH OF US. SHORT TERM... IF YOU LIKED THE WEATHER SATURDAY AND SUNDAY...YOU WILL LIKE TODAY AND TUESDAY...BECAUSE VERY LITTLE HAS CHANGED. OTHER THAN THE BOUNDARY LAYER BEING A COUPLE OF DEGREES COOLER THAN SUNDAY...THE SONG REMAINS THE SAME. A WEAK BOUNDARY IN THE AREA...ALONG WITH LAND-SEA INTERACTION WILL ALLOW CONVECTION TO DEVELOP DURING THE HEAT OF THE AFTERNOON. AREAL COVERAGE TO REMAIN RATHER LOW THE NEXT TWO DAYS...IN THE 20 TO 30 PERCENT RANGE. THOSE AREAS RECEIVING THUNDERSTORMS COULD STILL SEE SOME HAIL WITH WET BULB ZERO HEIGHTS STILL AROUND 10-11K FEET. WITH BOUNDARY LAYER JUST A LITTLE BIT COOLER...HIGH TEMPS TODAY ABOUT A CATEGORY COOLER THAN SUNDAY...AND MAYBE 2 DEGREES COOLER THAN THAT ON TUESDAY. ALL MODELS SHOW RIDGE BREAKING DOWN SOMEWHAT ON WEDNESDAY...WITH A COLD FRONT APPROACHING FROM THE NORTHWEST. THIS WILL BRING GREATER CHANCES FOR PRECIPITATION WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. FOR NOW WILL LEAVE POPS IN THE CHANCE CATEGORY...AND CONTINUE CURRENT WORDING IN HWO. WILL CONTINUE MENTION OF HAZE IN THE FORECAST BEFORE FRONTAL PASSAGE. OUR EAST TO SOUTHEAST LOW LEVEL WINDS WILL BE TRANSPORTING SOME OF THE SMOKE FROM THE FLORIDA AND GEORGIA FIRES TOWARD THE AREA. AT THIS POINT...DONT EXPECT PROBLEMS WITH AIR QUALITY AT THE SURFACE...BUT IT MAY BE NOTICEABLE...ESPECIALLY NEAR SUNRISE AND SUNSET TUESDAY AND WEDNESDAY. LONG TERM... ALL MODELS NOW MOVE THE COLD FRONT TO THE SOUTH OF THE AREA...INCLUDING THE MARINE ZONES...BY THURSDAY EVENING. CANADIAN HIGH PRESSURE WILL TAKE UP RESIDENCE OVER THE OHIO AND TENNESSEE RIVER VALLEYS FOR THE WEEKEND. ONCE THE PRECIPITATION MOVES OUT OF THE AREA THURSDAY MORNING...DRY THROUGH THE REMAINDER OF THE FORECAST PERIOD. WITH THE CANADIAN HIGH PRESSURE TO OUR NORTHEAST...TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL...WITH PLEASANT HUMIDITIES. && .PRELIMINARY POINT TEMPS/POPS... MCB 88 66 85 64 / 40 20 30 20 BTR 89 67 85 65 / 40 20 30 20 MSY 88 70 85 68 / 30 20 30 20 GPT 85 68 82 65 / 20 20 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
Hazardous weather outlook, May 14, 11:50 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1150 AM CDT MON MAY 14 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-150100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1150 AM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL... SOUTH CENTRAL...AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI THIS AFTERNOON AND EARLY THIS EVENING. NUMEROUS SURFACE BOUNDARIES AND AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING TO PROVIDE A FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN THREAT WILL BE LARGE HAIL AND FREQUENT LIGHTNING STRIKES...HOWEVER...A FEW STORMS COULD ALSO PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES WHICH MAY FALL IN AS LITTLE AS AN HOUR OR LESS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON SEA BREEZES WILL COMBINE AGAIN ON TUESDAY WITH A WEAK UPPER LEVEL DISTURBANCE TO PRODUCE A FEW AFTERNOON AND EVENING THUNDERSTORMS THAT COULD BE STRONG WITH HAIL AND GUSTY WINDS. A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...BRINGING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...ALONG WITH HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON...MAINLY ACROSS SOUTH LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. 22
In the hours before
Special weather statement, May 14, 12:52 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1252 PM CDT MON MAY 14 2007 LAZ056-059-065>067-141830- ASSUMPTION-LOWER LAFOURCHE-LOWER TERREBONNE-UPPER LAFOURCHE- UPPER TERREBONNE- 1252 PM CDT MON MAY 14 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER TERREBONNE PARISH... AT 1252 PM CDT...NATIONAL WEATHER SERVICE WAS DETECTING RAPIDLY DEVELOPING THUNDERSTORMS OVER UPPER TERREBONNE PARISH BETWEEN AMELIA AND HOUMA...MOVING WEST AT 10 MPH. OTHER SHOWERS DEVELOPING OVER CENTRAL LAFOURCHE PARISH NEAR LOCKPORT WILL LIKELY INTENSIFY INTO THUNDERSTORMS BY 115 PM. THESE STORMS WERE PRODUCING FREQUENT LIGHTNING AND MAY PRODUCE SMALL HAIL AND WIND GUSTS TO AROUND 40 MPH BEFORE 130 PM. PEOPLE OUTDOORS IN THESE AREAS SHOULD SEEK SHELTER IF THUNDER IS HEARD OR THREATENING WEATHER APPROACHES. THERE IS A CHANCE THESE STORMS MAY INTENSIFY TO SEVERE LEVELS DURING THE AFTERNOON. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL TELEVISION AND RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 24
Special weather statement, May 14, 1:31 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 131 PM CDT MON MAY 14 2007 LAZ060>064-141900- ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD- 131 PM CDT MON MAY 14 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER HARAHAN AND UPPER JEFFERSON PARISH... AT 127 PM CDT...NATIONAL WEATHER SERVICE WAS DETECTING RAPIDLY DEVELOPING THUNDERSTORMS OVER HARAHAN AND JUST EAST OF ARMSTRONG INTERNATIONAL AIRPORT...MOVING WEST AT 10 MPH. INDICATIONS ARE FOR ADDITIONAL THUNDERSTORMS TO DEVELOP INTO ORLEANS AND UPPER PLAQUEMINES PARISH THROUGH 2 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS NEAR 40 MPH...SOME HAIL RANGING FROM PEA TO POSSIBLY QUARTER SIZE AND LOCALLY HEAVY RAINFALL WITH RATES NEAR TWO INCHES PER HOUR. PEOPLE OUTDOORS IN THESE AREAS SHOULD SEEK SHELTER IF THUNDER IS HEARD OR THREATENING WEATHER APPROACHES. THERE IS A CHANCE THESE STORMS MAY INTENSIFY TO SEVERE LEVELS DURING THE AFTERNOON. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL TELEVISION AND RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 24
Local storm report, May 14, 1:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL HOUMA 29.58N 90.71W
05/14/2007 E0.50 INCH TERREBONNE LA EMERGENCY MNGR
VERY HEAVY RAIN ALSO. KLIX 88D VIL 61 KG/M2 THIS CELL.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:52 PM CDT | Special Marine Warning | LIX | 53 min | |
| May 14, 1:12 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 33 min |
| May 14, 1:47 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 35 min |
| May 14, 2:26 PM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 34 min |
| May 14, 2:28 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 47 min |
| May 14, 2:47 PM CDT | Severe Thunderstorm Warning | LIX | Saint James | 58 min |
| May 14, 3:26 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 34 min |
| May 14, 4:16 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 29 min |
| May 14, 4:34 PM CDT | Special Marine Warning | LIX | 41 min | |
| May 14, 4:45 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 30 min |
| May 14, 4:48 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 57 min |
| May 14, 5:17 PM CDT | Special Marine Warning | LIX | 28 min | |
| May 14, 5:29 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 31 min |
| May 14, 6:11 PM CDT | Special Marine Warning | LIX | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.